Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Could I be addicted to my medication? *Update w/ ?*

Posted by on Feb. 5, 2009 at 1:46 AM
  • 6 Replies

Update w/ ?:

So, I believe that I am going to go off of it.. I just hate the fact that my body is so dependant on it that it can't function properly without it.. Meaning I get nauseous, insomnia, anxiety, shakes..

It really freaks me out.  But then I'm not sure what other meds I could go on that would be a little easier on my system.. 

Would you get off the meds if it were you??

 

I'm not abusing it, and the medicine I take is Lyrica, I only take the amount I'm suppose to take...  but when I forget to take it, I feel different.  I get horrible insomnia to where I can't sleep literally ALL NIGHT...  and my body feels.. tingly.  kind of like all my nerves are firing all at the same time.. 

Is this considered withdrawals? Is that what dictates addiction?

I'd love to talk to my Dr. about it, but I just put two and two together tonight b/c I felt so weird after forgetting to take it the other night..

And if I am, I want to stop.  Im sure I should wean myself off of meds under the care of a Dr...

But any opinions.. 

23088848_240x240_Front.jpg Fibromyalgia Sucks image by floridacrackergirlface10noff.jpg image by MrsOWL



by on Feb. 5, 2009 at 1:46 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
richgirljj
by on Feb. 5, 2009 at 1:51 AM

I would talk to your doctor about weaning off the meds.  I don't believe in just quitting as there can be side effects.

Does the Lyrica help w/ the fibro?

HeatherMae55
by on Feb. 5, 2009 at 1:54 AM

It does.. I mean it doesn't just go away, I still cant walk or stand long, but it's better than what it was..

the only drawback is that I keep having to increase the dosage.. when I first started the meds I was taking 50 mlg (think that's it) a day.. now I'm up to 300..  Oh, and the other drawback is that it can cause birth defects..

Quoting richgirljj:

I would talk to your doctor about weaning off the meds.  I don't believe in just quitting as there can be side effects.

Does the Lyrica help w/ the fibro?


Interracialrelationships.jpg interracial image by mimilynn0630

NattysMommy
by on Feb. 5, 2009 at 1:54 AM

As with other controlled substances, there is the possibility of becoming addicted to Lyrica. One sign of Lyrica abuse is the body not being able to function properly after the medication is stopped. If you are taking increasing doses of Lyrica or feel like you cannot stop the medicine, talk with a healthcare provider. Lyrica addiction is a serious problem that requires treatment

Found that on this website - http://epilepsy.emedtv.com/lyrica/lyrica-abuse.html


HeatherMae55
by on Feb. 5, 2009 at 2:00 AM

Yea, I think I'll call tomorrow...  when we moved not too long ago I could tell I was getting use to my dosage and my pain was back really bad.. I made an appt w/ my PCM on base to get my dosage increased before I seen my rheumatologist..  She talked AT me like I was an idiot, she kept repeating that I wasn't to take more than what was directed.. Like I was there askin for Xanax or something. 

She was a complete bitch. Butall I could think was Why on Earth would I take more than I'm suppose to???  Because it doesn't make me feel any high or anything. .it makes you dizzy, constipated, causes weight gain & blurred vision, birth defects..  Not sure why someone would want to use it ya know? More or less abuse it!! lol!!

 

Quoting NattysMommy:

As with other controlled substances, there is the possibility of becoming addicted to Lyrica. One sign of Lyrica abuse is the body not being able to function properly after the medication is stopped. If you are taking increasing doses of Lyrica or feel like you cannot stop the medicine, talk with a healthcare provider. Lyrica addiction is a serious problem that requires treatment

Found that on this website - http://epilepsy.emedtv.com/lyrica/lyrica-abuse.html


lesssecureABVHicon.png less secure ABVH icon image by DecrainkhopesavedABVHicon.png hope saved ABVH icon image by DecrainkbeginfeelgrumpyABVHicon.png begin feel grumpy ABVH icon image by Decraink

CafeMom Admin
by Ruby Member on Feb. 5, 2009 at 5:12 AM

wave

Hi
HeatherMae55,

You may also want to visit these CafeMom Groups:

Advice for Moms

medical questions


If you have a question or would like to share advice with other moms, just click the "Answers" tab at the top of every page on CafeMom. You can use the search bar at the top of every page to search for specific information.

Enjoy the site!
>>The CafeMom Admin Team

HeatherMae55
by on Feb. 5, 2009 at 5:04 PM

bump.

coexist.jpg coexist image by lupelagata

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)